Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 3, 2022, 4:03 PM MDT for Boulder County, Colorado. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 4:03 PM MDT (22:03 UTC)
- Expired
- Jul 3, 2022, 5:25 PM MDT
- In force
- 82 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Boulder County, CO
The radar
The Denver radar (KFTG), 79 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WGUS55 KBOU 032203
FFWBOU
COC013-040115-
/O.NEW.KBOU.FF.W.0006.220703T2203Z-220704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
403 PM MDT Sun Jul 3 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
North Central Boulder County in northeastern Colorado...
* Until 715 PM MDT.
* At 403 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jamestown and the Calwood burn area.
This includes the following streams and drainages...
Little James Creek, South Saint Vrain Creek, Left Hand Creek,
Middle Saint Vrain Creek, Dry Creek, Saint Vrain Creek and North
Saint Vrain Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy rainfall will cause flash flooding of creeks, streams, and
ditches in the Calwood burn area. Rock slides or debris flows can
also be expected. The main areas of concern are Heil Valley Ranch
and Lefthand Creek just above US 36.
&&
LAT...LON 4019 10539 4020 10523 4010 10525 4010 10536
4013 10541
FLASH FLOOD...RADAR INDICATED
$$
RPK2 follow-up statements
342
WGUS75 KBOU 032244
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
444 PM MDT Sun Jul 3 2022
COC013-040115-
/O.CON.KBOU.FF.W.0006.000000T0000Z-220704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boulder CO-
444 PM MDT Sun Jul 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT THIS
EVENING FOR NORTH CENTRAL BOULDER COUNTY...
At 444 PM MDT, Doppler radar and automated rain gauges indicated
heavy rain had fallen across the warned area. Between 0.5 and 0.75
inches of rain has fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jamestown and the Calwood burn area.
This includes the following streams and drainages...
Little James Creek, South Saint Vrain Creek, Left Hand Creek,
Middle Saint Vrain Creek, Dry Creek, Saint Vrain Creek and North
Saint Vrain Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy rainfall will cause flash flooding of creeks, streams, and
ditches in the Calwood burn area. Rock slides or debris flows can
also be expected. The main areas of concern are Heil Valley Ranch
and Lefthand Creek just above US 36.
&&
LAT...LON 4019 10539 4020 10523 4010 10525 4010 10536
4013 10541
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RPK943
WGUS75 KBOU 032325
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
525 PM MDT Sun Jul 3 2022
COC013-032335-
/O.CAN.KBOU.FF.W.0006.000000T0000Z-220704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boulder CO-
525 PM MDT Sun Jul 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL BOULDER
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4019 10539 4020 10523 4010 10525 4010 10536
4013 10541
$$
RPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:45 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 3, 2:45 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 245 PM MDT Sun Jul 3 2022 .SHORT TERM...(This evening through Monday) Issued at 140 PM MDT Sun Jul 3 2022 Weak showers and storms are coming up over the mountains and not yet quite able to move off the terrain. Continue to expect another afternoon of generally weak convection with scattered to widespread showers over the mountains and more isolated over the plains in the late afternoon and early evening. The main impact will be variable gusts with passing storms but there is still a limited threat of burn area flash flooding as a few stronger or slower showers pass by the scars. Convection will diminish through the evening, then partly cloudy to mostly clear skies and near normal temperatures tonight. Tomorrow, a similar synoptic situation as the ridge stalls and broadens a bit. Temperatures will warm a few more degrees, bringing highs up to the low 90s to near 100 across the plains (warmest in the northeast corner), 70s and 80s in the foothills and mountain valleys, and 50s and 60s in the mountains. Expect another round of afternoon convection similar to today, though with a bit less moisture and instability and maybe slightly faster storm motions. Precipitation will favor the southern Front Range and Palmer Divide, but there will be a limited threat of burn area flashing flooding. .LONG TERM...(Monday night through Sunday) Issued at 240 PM MDT Sun Jul 3 2022 Weak southwesterly flow aloft will be in place over the forecast area Monday night through Wednesday night as upper ridging remains located southeast of the CWA. The ridge axis is still expected to push westward a bit on Wednesday and Wednesday night. There is weak upward vertical velocity over the CWA through Wednesday night according to the QG Omega fields. Looking at the available moisture, precipitable water values range from 0.70 inch west to 1.40 inches east for the CWA Monday night through Wednesday night. There is decent CAPE progged over the mountains and foothills Monday evening and both late day periods on Tuesday and Wednesday. There is little CAPE to work with over the plains Monday night and Tuesday, then there is an increase for Wednesday. Again, will keep the higher pops in the mountains and foothills through the periods with 10-30%s over the plains late day Tuesday and 20-40%s over the plains late day Wednesday. For rainfall, the QPF fields show the highest measurable rainfall amounts over the mountains and foothills through the periods, although nothing significant. There is even less measurable rainfall progged over the plains, with the higher amounts noted on Wednesday. The temperature and thickness fields continue to show the afternoon high temperatures above seasonal normals Tuesday and Wednesday. For the later days, Thursday through Sunday, medium range models still have a weak upper trough over Colorado on Thursday and then an upper ridge axis right over the state Friday through Sunday. The best moisture Will be around Thursday and Friday with some drying Saturday and Sunday. Thickness fields continue to indicate temperatures above normal, with Saturday and Sunday to be the hottest days. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1008 AM MDT Sun Jul 3 2022 Expect VFR conditions through the TAF period. A weak cyclone is keeping winds westerly to northwesterly this morning, then winds should come around northeasterly in the afternoon. Convection will initiate over the high terrain by early afternoon and storms may be in the vicinity by around 20z. Storms will bring mostly just variable and gusty winds, but brief reductions in ceiling and visibility are possible. Convection will decrease through the evening then drainage winds likely again tonight. Expect a similar situation again tomorrow. && .HYDROLOGY... Issued at 240 PM MDT Sun Jul 3 2022 Today, a limited threat of burn area flash flooding will persist through the early evening. A few advisories and a warning have already been issued. Monday, expect another round of afternoon showers and storms but with less coverage. Precipitation will favor the southern Front Range and Palmer Divide but there will still be a limited threat of burn area flash flooding. There will be a threat of burn scar flooding over the mountains and foothills during the afternoons and evenings all of next week; more so on Tuesday, Wednesday and Thursday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM....EJD LONG TERM.....RJK AVIATION......EJD HYDROLOGY.....EJD/RJK
Hazardous weather outlook, Jul 3, 10:53 AM MDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1053 AM MDT Sun Jul 3 2022 COZ030>051-041700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1053 AM MDT Sun Jul 3 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon across northeast Colorado, with the best chance for rain along the Front Range and into South Park and the Palmer Divide. A few strong storms are possible over far northeastern Colorado, with gusty winds and hail as the main threats. There is a limited threat of burn area flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered late day showers and thunderstorms are expected in the mountains and foothills Monday through next Saturday and over the plains on Wednesday and Thursday. The other days, the plains can expect a slight chance of late day storms. There will continue to be a limited threat of alpine burn scar flash flooding due to the rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 3, 3:51 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Denver CO
351 PM MDT Sun Jul 3 2022
COZ035-032215-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
351 PM MDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Boulder
County through 415 PM MDT...
At 351 PM MDT, Doppler radar was tracking a strong thunderstorm over
Jamestown, or 35 miles northwest of Denver, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Boulder, Jamestown, Raymond, Wallstreet, Salina,
Crisman, Gold Hill, Sunshine, Summerville, Peaceful Valley and
Allenspark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4021 10536 4013 10531 4012 10531 4012 10530
4009 10529 4007 10529 4007 10531 4004 10530
4000 10543 4007 10547 4008 10547 4009 10548
4014 10551 4016 10550
TIME...MOT...LOC 2151Z 240DEG 9KT 4010 10541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:00 PM MDT | Areal Flood Advisory | BOU | Larimer | 90 min |
| Jul 3, 1:21 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 3, 1:33 PM MDT | Areal Flood Advisory | BOU | Larimer | 78 min |
| Jul 3, 1:59 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 3, 3:51 PM MDT | Special Weather Statement | BOU | Boulder | 24 min |
| Jul 3, 4:07 PM MDT | Special Weather Statement | BOU | Elbert | 23 min |
| Jul 3, 4:30 PM MDT | Areal Flood Advisory | BOU | Elbert | 2 hr |
| Jul 3, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 36 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.